Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

May 11, 2021Flagler County, Florida

NWS Jacksonville, FL issued this special weather statement at May 11, 2021, 4:21 PM EDT for Flagler County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2021, 4:21 PM EDT (20:21 UTC)
Expired
May 11, 2021, 5:00 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 139 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

655 
WWUS82 KJAX 112021
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
421 PM EDT Tue May 11 2021
 
FLZ038-137-140-112100-
Inland Flagler FL-Eastern Putnam FL-Eastern Marion FL-
421 PM EDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FLAGLER...
SOUTHEASTERN MARION AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 500 PM
EDT...

* At 421 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Juniper Springs, moving
  northeast at 30 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Crescent City, Juniper Springs, Lynne, Andalusia and Georgetown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2920 8194 2954 8143 2926 8124 2926 8141
      2940 8142 2938 8145 2933 8168 2931 8168
      2929 8165 2928 8164 2905 8164 2905 8166
      2900 8166 2897 8176
TIME...MOT...LOC 2021Z 246DEG 25KT 2914 8172 

$$

23

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at May 11, 3:30 PM EDT, 51 minutes earlier.

Area forecast discussion, May 11, 3:30 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
330 PM EDT Tue May 11 2021

.NEAR TERM [Through Tonight]...

A qausi-stationary frontal boundary is stalled just north of our
area, with short wave troughs rolling across what is otherwise
mostly zonal flow aloft. Winds are predominantly out of the west
with areas east of the St Johns river experiencing a wind shift to
out of the east this afternoon. This westerly flow has allowed
scattered to numerous showers and thunderstorms to develop across
NE FL with the Gulf Coast seabreeze. These west winds are also
keeping the East Coast seabreeze pinned near the coast line. Later
this evening, we may also see storms moving with or developing
along outflow boundaries from storms in S-central GA closer to the
frontal boundary. Strong storms are possible this afternoon and
evening, with the primary threats being strong winds and small
hail. High temperatures for today will be in the upper 80s and
lower 90s for inland areas and in the mid to lower 80s along the
coastline. Lows tonight will be in the mid-upper 60s, around 70
along the coastline.

.SHORT TERM [Wednesday Through Thursday Night]...

The front to our north will sink south to near the FL-GA line on
Wednesday evening, and south of our area overnight Wednesday
night. For most of the day, we'll be ahead of the front, staying
warm with temperatures in the 80s and low 90s and with afternoon
ML CAPE values peaking around 500-1000 J/kg, and bulk shear
peaking out around 35 knots. We'll unstable enough to produce a
few strong to severe thunderstorms, the main threats being
damaging wind gusts and small hail.

A much cooler airmass will move into the region behind Wednesday
night's front, but an upper level trough will dig into the
southeast, helping develop an inverted coastal trough off to our
east. Strong northeasterly flow through Thursday night with this
coastal trough setup will keep rounds of scattered showers in the
forecast through Thursday night. Temperatures will be
significantly cooler, with highs in the low-mid 60s in SE GA and
highs in the 70s across NE FL. Overnight lows will range from the
low-mid 50s in SE GA to upper 50s-low 60s in NE FL Thursday night.

.LONG TERM [Friday Through Tuesday]...

The upper level trough will push off the mid-Atlantic coastline
Friday, shifting that inverted trough away from our coastline.
As a result, northeasterly winds will gradually lower in speed as
we move into the weekend. Low level ridging will build in over the
eastern CONUS over the weekend, bringing us a nice weekend. The
ridge will roll off the east coast early next week, bringing a
return of southeasterly flow and likely some seabreeze
thunderstorms. Temperatures will progressively warm from the 70s
Friday back to the 80s for the weekend, with upper 80s to low 90s
returning next week. Likewise lows will warm from the 50s Friday
night back into the 60s over the weekend and hover there through
most of next week.

&&

.AVIATION...
[Through 18Z Wednesday]

A cold front to the north of the waters will slowly sink south
towards the waters through Wednesday. The front will move into the
Georgia waters during the early evening hours on Wednesday...and
across the northeast Florida waters Wednesday night. Winds will
shift to the northeast and increase along with building seas
behind the front. Small Craft Advisory conditions are expected
Wednesday night through Friday.

&&

.MARINE...

A cold front to the north of the waters will slowly sink south
towards the waters through Wednesday night, moving past the
Georgia waters Wednesday evening...and across the northeast
Florida waters Wednesday night. Winds will shift to the northeast
and increase along with building seas behind the front. Small
Craft Advisory conditions are expected Wednesday night through
Friday.

Rip Currents: Low risk today, moderate risk on Wednesday at all
area beaches.

.PRELIMINARY POINT TEMPS/POPS...

AMG  67  80  54  64  53 /  50  70  50  50  20
SSI  70  81  59  69  60 /  40  70  50  50  20
JAX  69  88  62  70  59 /  50  70  40  40  20
SGJ  70  87  67  74  63 /  20  50  40  40  20
GNV  68  90  65  75  59 /  20  40  30  50  10
OCF  68  92  68  80  61 /  10  30  20  40  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, May 11, 2:29 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
229 PM EDT Tue May 11 2021

FLZ031-136-236-237-111915-
Eastern Alachua FL-Western Alachua FL-Western Putnam FL-Bradford FL-
229 PM EDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRADFORD...
SOUTHEASTERN ALACHUA AND WEST CENTRAL PUTNAM COUNTIES UNTIL 315 PM
EDT...

* At 229 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near University Of Florida, or near
  Gainesville, moving east at 20 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Gainesville, Interlachen, Melrose, Hawthorne, University Of
  Florida, Rochelle, Melrose Landing, Orange Heights, Gainesville
  Airport and Newnans Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2949 8243 2966 8248 2978 8205 2972 8205
      2972 8203 2974 8200 2975 8195 2953 8185
TIME...MOT...LOC 1829Z 256DEG 18KT 2960 8237

23
Special weather statement, May 11, 3:31 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
331 PM EDT Tue May 11 2021

FLZ023-030-031-232-112015-
Baker FL-Western Clay FL-Union FL-Bradford FL-
331 PM EDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BRADFORD...SOUTHEASTERN
BAKER...CENTRAL UNION AND NORTHWESTERN CLAY COUNTIES UNTIL 415 PM
EDT...

* At 331 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Lake Butler, moving east at 20
  mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Starke, Lake Butler, Raiford, Kingsley, Beasley, New River, Camp
  Blanding, Lawtey, Ellerbee and Johnstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2997 8191 2993 8238 3011 8242 3021 8205
      3019 8205 3019 8196
TIME...MOT...LOC 1931Z 258DEG 19KT 3004 8232

23
Special weather statement, May 11, 3:35 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
335 PM EDT Tue May 11 2021

FLZ136-140-240-340-112015-
Eastern Alachua FL-Central Marion FL-Western Marion FL-
Eastern Marion FL-
335 PM EDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA AND MARION
COUNTIES UNTIL 415 PM EDT...

* At 334 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Anthony to near Emeralda. Movement was northeast at 15 mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Ocala, Fort McCoy, Salt Springs, Juniper Springs, Citra, Lynne,
  Lake Delancy, Weirsdale, Sparr and Anthony.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2908 8219 2914 8219 2927 8238 2939 8224
      2948 8229 2948 8221 2943 8221 2942 8219
      2951 8208 2947 8205 2950 8200 2952 8185
      2949 8184 2949 8178 2937 8174 2937 8167
      2932 8168 2928 8164 2896 8166 2896 8212
TIME...MOT...LOC 1934Z 242DEG 12KT 2926 8220 2895 8175

23
Local storm report, May 11, 3:57 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
357 PM EDT TUE MAY 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     TSTM WND DMG     3 S EAST PALATKA        29.61N 81.59W
05/11/2021                   Putnam             FL   LAW ENFORCEMENT

            THE PUTNAM COUNTY SHERIFFS OFFICE REPORTED A TREE DOWNED
            NEAR 121 WEERTZ RD JUST OFF OF US 17 IN SAN MATEO. TIME
            ESTIMATE BASED ON RADAR.

&&

RBRICKER
Special weather statement, May 11, 4:03 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
403 PM EDT Tue May 11 2021

GAZ162-112045-
Echols GA-
403 PM EDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR ECHOLS COUNTY UNTIL 445 PM EDT...

* At 403 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Statenville, moving east at 10
  mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Statenville and Needmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3080 8313 3078 8282 3075 8281 3074 8278
      3073 8273 3073 8269 3072 8267 3071 8261
      3070 8258 3060 8259 3063 8314
TIME...MOT...LOC 2003Z 275DEG 8KT 3067 8303

23
Special weather statement, May 11, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
421 PM EDT Tue May 11 2021

FLZ038-137-140-112100-
Inland Flagler FL-Eastern Putnam FL-Eastern Marion FL-
421 PM EDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FLAGLER...
SOUTHEASTERN MARION AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 500 PM
EDT...

* At 421 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Juniper Springs, moving
  northeast at 30 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Crescent City, Juniper Springs, Lynne, Andalusia and Georgetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2920 8194 2954 8143 2926 8124 2926 8141
      2940 8142 2938 8145 2933 8168 2931 8168
      2929 8165 2928 8164 2905 8164 2905 8166
      2900 8166 2897 8176
TIME...MOT...LOC 2021Z 246DEG 25KT 2914 8172

23

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:36 PM EDTSpecial Weather StatementJAXColumbia54 min
May 11, 1:40 PM EDTSpecial Weather StatementJAXAlachua, Gilchrist50 min
May 11, 2:29 PM EDTSpecial Weather StatementJAXAlachua46 min
May 11, 3:31 PM EDTSpecial Weather StatementJAXBradford, Union44 min
May 11, 3:35 PM EDTSpecial Weather StatementJAXMarion40 min
May 11, 4:28 PM EDTSpecial Weather StatementJAXBradford, Union47 min
May 11, 4:40 PM EDTSpecial Weather StatementJAXDuval50 min
May 11, 4:49 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Saint Johns41 min
May 11, 4:56 PM EDTSpecial Marine WarningJAX94 min
May 11, 5:00 PM EDTSpecial Weather StatementJAXFlagler45 min
May 11, 5:10 PM EDTSpecial Marine WarningJAX65 min
May 11, 5:22 PM EDTSpecial Marine WarningJAX53 min
May 11, 5:30 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Saint Johns23 min
May 11, 5:52 PM EDTSpecial Weather StatementJAXAlachua38 min
May 11, 7:16 PM EDTSpecial Weather StatementJAXMarion44 min
May 11, 4:03 PM EDTSpecial Weather StatementJAXEchols42 min
May 11, 5:16 PM EDTSpecial Weather StatementJAXCamden44 min
May 11, 6:27 PM EDTSpecial Weather StatementJAXCharlton33 min
May 11, 6:38 PM EDTSpecial Weather StatementJAXBrantley52 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.